Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2000, 12:59 AM CDT for Clay County, Lincoln County, Union County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2000, 12:59 AM CDT (05:59 UTC)
- Expired
- Jun 4, 2000, 1:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Clay County, SD, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 040600 SVRFSD SDC027-083-127-040630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1259 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA SOUTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 130 AM CDT * AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF BERESFORD...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BERESFORD AROUND 105 AM CDT HUDSON AROUND 125 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:20 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 3, 9:20 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 PM CDT SAT JUN 3 2000 HECTIC EVENING WITH SUPERCELLS GALORE THRU SRN CWA. MAIN SUPERCELL CLUSTER APPRS TO BE TRANSITIONING TO WINDS... WNDS TO 44 MPH AT KSUX. LARGE CLUSTER OF TSRA ACRS WRN SD ALSO WKNG...BUT PROSPECT OF REGENERATION IS HIGH WITH INCRS IN LLJ EXPECTED...AND LTL IN WAY TO SLOW TRANSPORT OVR BNDRY WITH MINOR CNTRL NEBRASKA ACTION. MID LYRS ARE UNSTABLE AS SHOWN IN LAPS SOUNDINGS...TAKING OFF FM ARND 700 HPA...AND SHRA AND TSRA CONTINUE TO DEVELOP OVER THE ENTIRE TRI-STATE AREA. .FSD...NONE CHAPMAN
In the hours before
Local storm report, Jun 3, 9:25 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT SAT JUN 03 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 1 N READING MN .75 INCH HAIL
06/03/00 NOBLES FEW DIME SIZE STONES
0713 PM 7 W VIBORG SD 1.75 INCH HAIL
06/03/00 TURNER
0713 PM 7 NE MAYFIELD SD 1.75 INCH HAIL
06/03/00 YANKTON
0750 PM 3 W HUB CITY SD TORNADO
06/03/00 CLAY REPORTED BY CLAY COUNTY
CIVIL DEFENSE
0820 PM ELK PT SD 60 MPH TSTM GUST
06/03/00 UNIONLocal storm report, Jun 3, 10:44 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 PM CDT SAT JUN 03 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM (SUX)SIOUX CITY ARPT IA 74 MPH TSTM GUST
06/03/00 WOODBURY
0920 PM SALIX IA 75 MPH TSTM GUST
06/03/00 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT. 15 LARGE
POWER POLES DOWN.
INTERSTATE 29 CLOSED
FOR ABOUT 1 HOUR.
ADDITIONAL DAMAGE IN
SALIX AND FURTHER EAST.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:11 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Turner, Yankton | 34 min |
| Jun 3, 7:22 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 23 min |
| Jun 3, 7:36 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 29 min |
| Jun 3, 7:50 PM CDT | Tornado Warning | FSD | Clay | 25 min |
| Jun 3, 7:57 PM CDT | Severe Thunderstorm Warning | FSD | Union | 33 min |
| Jun 3, 8:13 PM CDT | Tornado Warning | FSD | Clay | 32 min |
| Jun 3, 8:21 PM CDT | Tornado Warning | FSD | Union | 24 min |
| Jun 3, 8:44 PM CDT | Severe Thunderstorm Warning | FSD | Union | 31 min |
| Jun 3, 11:10 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 35 min |
| Jun 3, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora | 37 min |
| Jun 3, 11:59 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 31 min |
| Jun 4, 12:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hutchinson | 34 min |
| Jun 4, 12:56 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 34 min |
| Jun 4, 1:27 AM CDT | Tornado Warning | FSD | Yankton | 18 min |
| Jun 4, 1:40 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jun 4, 2:02 AM CDT | Severe Thunderstorm Warning | FSD | Union | 28 min |
| Jun 4, 2:29 AM CDT | Severe Thunderstorm Warning | FSD | Union | 31 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.